100 lb. Club - I'm B-A-A-A-CK! Temporary side-trip taken...




Michelle98272
07-17-2010, 02:42 PM
In 4 months I lost 25 lbs. It wasn't very difficult for me. Then about a month ago I decided I had a problem with "substances" mostly alcohol but thought I'd quit taking the Adderall I have prescribed for ADHD. While I was at it, I thought I'd try life without the Prozac I have prescribed for depression and anxiety. Baaad idea...I didn't fall ALL the way apart but realized something....I need the Prozac for my sanity :dizzy:. Prozac has a very long half-life so stopping it cold turkey isn't super obvious as a lot of it is left in your system and breaks down a little more each day, making the process very gradual BUT I didn't realize you shouldn't stop Amphetamine's (the Adderall) cold turkey! OOOps. I was a crying, paranoid, angry mess. I also realized Adderall really helps with attention and focus (mainly at work) but without it, I quickly gained back 5 lbs. It was working wonders on the ease of weight loss. I feel kinda like a cheater.

I am now back fully on all the medicine I need but still off the alcohol. I guess some substances are good while others aren't. *duh* I checked with my doctor when was feeling soooo mentally "off" and told what I had been experimenting with, she thought it was a dumb idea so I added everything back. The Adderall is an immediate drug that doesn't have to build up over time so I felt better in that aspect immediately. The Prozac takes a few weeks to start to work again. She reminded me of a particularly hairy time I had in 2007 after trying to go Prozac-less. I had forgotten that apparently! She did comment though that the 25 lb weight loss, in large part from Adderall was VERY concerning to her...I reminded her I still weighed 248 and wasn't going to starve to death. She said we'd have to "re-evaluate" how worthwhile Adderall was for me when I got to my goal weight.

I also told her I added walking 30 minutes 3-5x a week and was following a 1980 calorie a day diet not just popping Adderall. ;) She liked that part. I've re-lost the 5 lbs I gained, btw.

Anyway, I AM back and mostly all in one piece!


Onederchic
07-17-2010, 02:47 PM
Welcome back :hug:

Shmead
07-17-2010, 03:06 PM
Soapbox: NEVER go off anti-depressants cold turkey or without consulting a psychiatrist (NOT just a GP). I do not know why they don't emphasize that on every bottle, or why failure to refill doesn't auto-generate an email to your doctor to call you. Cold-turkey off anti-depressants can be literally fatal--it can be such a devastating full-speed drop into severe depression that it turns formally non-suicidal people suicidal.


Michelle98272
07-17-2010, 03:30 PM
I really don't mean to be argumentative...I generally agree with you, it is important to check with your doctor before stopping anti-depressants but not everyone can afford a Psychiatrist. I didn't and should have. I still would have stopped cold turkey on the SSRI though, not on the Adderall though.

It is generally very safe to stop Prozac cold turkey for *most* people because Prozac has the longest half life of all the SSRIs, one to three days. Its primary metabolite, norfluoxetine, has a half life of 4 to 16 days. Which means the last capsule taken is mostly likely still in your body in some form as long as 16 days. As it has a long half life each day there is less and less in your blood, naturally stepping you down.

Other than that, yes it is important to check with a doctor. :-)

Eliana
07-17-2010, 05:50 PM
Soapbox: NEVER go off anti-depressants cold turkey or without consulting a psychiatrist (NOT just a GP). I do not know why they don't emphasize that on every bottle, or why failure to refill doesn't auto-generate an email to your doctor to call you. Cold-turkey off anti-depressants can be literally fatal--it can be such a devastating full-speed drop into severe depression that it turns formally non-suicidal people suicidal.

I sort of kind of agree with Shmead, Michelle. ;) I have no personal experience with taking the drugs...but I live with a man who does. I've seen the effects of his stopping cold turkey without telling me. I catch his psychosis moments well before he does. I definitely thing a doctor should be consulted and at the VERY LEAST someone close to you needs to know what you are doing so they can watch you for signs of suicide or severe depression where you might hurt yourself or others. Just saying. :D

On another note, I missed you! I wondered about you and how you were.

Michelle98272
07-17-2010, 10:30 PM
I guess my point was....I am back and happy to be healthy and losing weight again. I should have left my "travelogue" for another message board as I wasn't looking for advice nor criticism related to my medication trials and errors. I understand that this is a public forum and I shouldn't post something for the general public that I don't want to receive a comment on.

That being said: It is nice to be back reading here, seeing everyone's accomplishments and efforts.

Michelle98272
07-17-2010, 10:30 PM
Welcome back :hug:

Nice to see you! It's great to be back.

Michelle98272
07-17-2010, 10:31 PM
I missed you! I wondered about you and how you were.

Thanks for kind comments! I've missed you guys too! :hug:

asharksrevenge
07-18-2010, 07:40 AM
I've hallucinated two times when I stopped my Celexa without tapering. It was a ridiculously stupid thing to do. I'm glad I didn't do permanent damage to by body from those experiments.

Welcome back and good luck dropping your additional weight.

MablesGirl
07-18-2010, 11:53 AM
welcome back Michelle! I wondered why I hadn't seen much posting from you lately. Glad you are back, and doing better.